Alert archive / Arkansas / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

August 3, 2009Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 3, 2009, 3:46 PM CDT for Sebastian County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2009, 3:46 PM CDT (20:46 UTC)
Expired
Aug 3, 2009, 4:30 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2814 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 032046
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT MON AUG 3 2009

ARZ029-032130-
SEBASTIAN AR-
346 PM CDT MON AUG 3 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     CENTRAL SEBASTIAN

AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RYE HILL...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CROSSROADS...MILLTOWN...HACKETT...
GREENWOOD...BARLING...WITCHERVILLE...BURNVILLE...EXCELSIOR...
BONANZA...JENNY LIND...RYE HILL...BLOOMER AND CENTRAL CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3510 9417 3520 9444 3538 9438 3531 9407
      3529 9407
TIME...MOT...LOC 2046Z 291DEG 10KT 3528 9434

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:55 PM CDT, 51 minutes earlier.

Area forecast discussion, Aug 3, 2:55 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT MON AUG 3 2009

.DISCUSSION...
WILL GO AHEAD AN ISSUE A HEAT ADVISORY TO REPLACE THE PREVIOUS
EXCESSIVE HEAT WATCH AREA...AND UPGRADE TULSA COUNTY TO AN
EXCESSIVE HEAT WARNING GIVEN OVERNIGHT LOW TEMPERATURES WILL
LIKELY REMAIN IN THE UPPER 70S TO NEAR 80 OVER THE NEXT SEVERAL
DAYS.

STILL SOME UNCERTAINTY CONCERNING EXACT SPATIAL DISTRIBUTIONS
OF TEMP/DEWPOINTS GIVEN PREVIOUS RAINFALL...HOWEVER IT APPEARS
THAT MOST LOCATIONS IN THE ADVISORY/WARNING AREA WILL LIKELY REACH
OR EXCEED 105 DEGREE HEAT INDICES DURING THE AFTERNOON HOURS.

IT SHOULD BE NOTED THAT TEMPERATURES ACROSS OSAGE...PAWNEE...CREEK
AND OKFUSKEE COUNTIES THIS AFTERNOON HAVE BEEN SUPPRESSED GIVEN THE
RECENT RAINFALL...WITH WARMER TEMPS ACROSS OKMULGEE...MUSKOGEE...
WAGONER AND MAYES COUNTY WHERE LIMITED PRECIPITATION HAS OCCURRED
OVER THE PAST SEVERAL WEEKS. TRIED TO ACCOUNT FOR THIS TO SOME
EXTENT FOR THE NEXT FEW DAYS WITH A SLOW WARMING TREND OVERALL AS
UPPER HIGH BUILDS OVER THE AREA.

COULD STILL SEE A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS ACROSS
FAR NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS TUESDAY NIGHT INTO
WEDNESDAY AS FRONTAL BOUNDARY APPROACHES NORTHERN ZONES. THIS
COULD ALSO HAVE A SIGNIFICANT IMPACT ON HIGH TEMPS ACROSS THIS
AREA IF PRECIPITATION COVERAGE BECOMES TOO WIDESPREAD...SIMILAR TO
WHAT OCCURRED OVER SOUTHEAST OKLAHOMA THIS AFTERNOON.

REMAINDER OF FORECAST GENERALLY STAYED WITH A DRY FORECAST WITH
SLIGHTLY COOLER TEMPERATURES INTO THE WEEKEND AS UPPER HIGH
TEMPORARILY SHIFTS EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78 100  78 101 /  10   0  10  20
FSM   73  98  73  99 /  10   0   0   0
MLC   72  97  74  98 /  10   0  10  10
BVO   70 100  71 101 /  10  10  20  20
FYV   70  96  71  96 /  10   0  20  20
BYV   70  95  73  95 /  10  10  20  20
MKO   72 100  73 100 /  10   0   0   0
MIO   74  97  73  96 /  10  10  20  20
F10   72  99  74 100 /  10   0  10  10
HHW   74  97  74  98 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 7 AM TUESDAY TO 8 PM FRIDAY FOR
     OKZ060.

     HEAT ADVISORY FROM 7 AM TUESDAY TO 8 PM FRIDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY FROM 7 AM TUESDAY TO 8 PM FRIDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...18
LONG TERM....12
Hazardous weather outlook, Aug 3, 12:58 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CDT MON AUG 3 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT MON AUG 3 2009

...EXTENDED PERIOD OF DANGEROUS HEAT TO CONTINUE INTO THE WEEKEND...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.

DANGEROUS HEAT.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH THE AFTERNOON
HOURS. BRIEF HEAVY RAINS AND OCCASIONAL CLOUD TO GROUND LIGHTNING
WILL BE THE MAIN THREATS WITH THESE STORMS.

HEAT AND HUMIDITY ARE MAKING THEIR RETURN TO EASTERN OKLAHOMA AND
WEST CENTRAL ARKANSAS. HEAT INDICES IN THE 100 TO 105 RANGE WILL
BE COMMON ACROSS MAINLY NORTHEAST OKLAHOMA THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
UPPER LEVEL HIGH PRESSURE WILL KEEP ITS HOLD OVER THE REGION
THROUGH THIS WEEK AND THE UPCOMING WEEKEND. THIS WILL KEEP HOT AND
HUMID CONDITIONS ACROSS THE AREA THROUGH THE REMAINDER OF THE NEXT
7 DAYS. HEAT INDICES ARE EXPECTED TO REACH THE 105 TO 110 RANGE
FROM TOMORROW THROUGH AT LEAST FRIDAY...WITH OVERNIGHT LOWS ONLY
DIPPING INTO THE MID AND UPPER 70S. AN EXCESSIVE HEAT WATCH
REMAINS IN EFFECT FOR MOST OF EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS FROM TUESDAY THROUGH FRIDAY.

WEDNESDAY MAY BRING A SMALL CHANCE OF STORMS TO PARTS OF THE
REGION AS A WEAK BOUNDARY APPROACHES NORTHERN OKLAHOMA AND
NORTHWEST ARKANSAS. THIS SHOULD PROVIDE ONLY MINIMAL RELIEF FROM
THE HEAT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PERSONNEL SHOULD READY PLANS FOR EXCESSIVE HEAT RELATED
ACTIVITIES THAT COULD BE NECESSARY THROUGH AT LEAST THE REST OF
THIS WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 3, 2:41 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT MON AUG 3 2009

ARZ029-OKZ072-076-032030-
LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
241 PM CDT MON AUG 3 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     WESTERN SEBASTIAN

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 241 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COTTONWOOD...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...MULDROW...POCOLA...
BRADEN...ARKOMA...MILL CREEK...HACKETT...BARLING...JENSON...
BONANZA...JENNY LIND...RYE HILL AND CENTRAL CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3533 9422 3515 9436 3533 9470 3543 9457
TIME...MOT...LOC 1941Z 295DEG 14KT 3536 9457
Special weather statement, Aug 3, 3:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT MON AUG 3 2009

ARZ029-032130-
SEBASTIAN AR-
346 PM CDT MON AUG 3 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     CENTRAL SEBASTIAN

AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RYE HILL...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CROSSROADS...MILLTOWN...HACKETT...
GREENWOOD...BARLING...WITCHERVILLE...BURNVILLE...EXCELSIOR...
BONANZA...JENNY LIND...RYE HILL...BLOOMER AND CENTRAL CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3510 9417 3520 9444 3538 9438 3531 9407
      3529 9407
TIME...MOT...LOC 2046Z 291DEG 10KT 3528 9434

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:32 AM CDTExcessive Heat WatchTSACherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more12 hr
Aug 3, 3:31 PM CDTExcessive Heat WarningTSATulsa4 days
Aug 3, 3:31 PM CDTHeat AdvisoryTSACherokee, Choctaw, Craig, Creek, Delaware, Haskell and 14 more4 days
Aug 3, 2:41 PM CDTSpecial Weather StatementTSASebastian49 min
Aug 3, 4:08 PM CDTSpecial Weather StatementTSASebastian52 min

Nearby

Special Weather Statements in Arkansas, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.